Alert archive / Arizona / Wind Advisories in 2007
Wind Advisory 24, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Oct 21, 2007, 2:00 PM MST for 5 counties in Arizona. It took effect at Oct 21, 2007, 6:00 PM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2007, 2:00 PM MST (21:00 UTC)
- In effect from
- Oct 21, 2007, 6:00 PM MST
- Expired
- Oct 22, 2007, 10:27 AM MST
- In force
- 16 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2576 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 212100 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 200 PM MST SUN OCT 21 2007 ...STRONG NORTHEAST WINDS ACROSS PORTIONS OF NORTHERN ARIZONA OVERNIGHT... .NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OF 40 TO 55 MPH THIS EVENING AND TONIGHT. THE STRONGEST WINDS ARE EXPECTED OVER THE HIGHER TERRAIN OF THE MOGOLLON RIM...AS WELL AS NORTHERN GILA COUNTY...THE WHITE MOUNTAINS...AND YAVAPAI COUNTY. AZZ015-016-220500- /O.NEW.KFGZ.WI.Y.0024.071022T0100Z-071022T1900Z/ WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES 200 PM MST SUN OCT 21 2007 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST MONDAY. NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH. THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER TERRAIN OF THE MOGOLLON RIM AS WELL AS DOWNWIND OF THE SAN FRANCISCO PEAKS... INCLUDING FLAGSTAFF...BELLEMONT...PARKS...WILLIAMS...AND INTERSTATES 40 AND 17. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ007-008-017-018-037-038-220500- /O.NEW.KFGZ.WI.Y.0024.071022T0100Z-071022T1900Z/ COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN... ASH FORK...SHOW LOW...GREER...PINETOP...PAYSON...STRAWBERRY... YOUNG...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD... SEDONA 200 PM MST SUN OCT 21 2007 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM MST MONDAY. NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. VALLEYS AND CANYONS WITH A NORTHEAST TO SOUTHWEST ORIENTATION WILL EXPERIENCE THE STRONGEST WINDS. STRONG WINDS CAN ALSO BE EXPECTED ALONG INTERSTATE 17. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ DB
3 follow-up statements
000 WWUS75 KFGZ 220426 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 926 PM MST SUN OCT 21 2007 ...STRONG NORTHEAST WINDS ACROSS PORTIONS OF NORTHERN ARIZONA OVERNIGHT... .NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OF 40 TO 55 MPH OVERNIGHT. THE STRONGEST WINDS ARE EXPECTED OVER THE HIGHER TERRAIN OF THE MOGOLLON RIM...AS WELL AS NORTHERN GILA COUNTY...THE WHITE MOUNTAINS AND YAVAPAI COUNTY. A FEW OBSERVATION SITES ARE ALREADY REPORTING ABOVE ADVISORY LEVEL WIND SPEEDS. THESE REPORTS WERE RECEIVED BETWEEN 6 PM AND 9 PM MST... PEAK WIND GUST REPORTS THROUGH 9 PM MST... FLAGSTAFF 48 MPH. HUMBUG CREEK RAWS 49 MPH. SUNSET POINT RAWS 40 MPH. AZZ015-016-221300- /O.CON.KFGZ.WI.Y.0024.000000T0000Z-071022T1900Z/ WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES 926 PM MST SUN OCT 21 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST MONDAY. NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 20 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH. THE STRONGEST WINDS WILL OCCUR OVER HIGHER TERRAIN AREAS OF THE MOGOLLON RIM AS WELL AS DOWNWIND OF THE SANFRANCISCO PEAKS... INCLUDING FLAGSTAFF...BELLEMONT...PARKS...WILLIAMS...AND INTERSTATES 40 AND 17. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ007-008-017-018-037-038-221300- /O.CON.KFGZ.WI.Y.0024.000000T0000Z-071022T1900Z/ COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN... ASH FORK...SHOW LOW...GREER...PINETOP...PAYSON...STRAWBERRY... YOUNG...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD... SEDONA 926 PM MST SUN OCT 21 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST MONDAY. NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 15 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. VALLEYS AND CANYONS WITH A NORTHEAST TO SOUTHWEST ORIENTATION WILL EXPERIENCE THE STRONGEST WINDS. STRONG WINDS CAN ALSO BE EXPECTED ALONG INTERSTATE 17. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ RB
000 WWUS75 KFGZ 221042 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 342 AM MST MON OCT 22 2007 ...STRONG NORTHEAST WINDS WILL CONTINUE IN THE FLAGSTAFF AREA THROUGH MUCH OF THIS MORNING... .NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH WILL CONTINUE ACROSS PORTIONS OF THE WESTERN MOGOLLON RIM THROUGH NOON MST TODAY. THE HIGHEST WINDS WILL BE FOUND NEAR THE SAN FRANCISCO PEAKS AND SOUTHWARD TO MUNDS PARK. WINDS WILL BEGIN TO DECREASE BY THE AFTERNOON. NORTHEAST WINDS WILL BE GUSTY ACROSS THE REST OF THE STATE AS WELL...WITH LOCALIZED GUSTS OVER 40 MPH THIS MORNING IN YAVAPAI COUNTY. HOWEVER...PREVAILING WIND SPEEDS ACROSS THE REMAINDER OF THE STATE ARE EXPECTED TO BE UNDER WIND ADVISORY CRITERIA. AZZ007-008-016>018-037-038-221145- /O.CAN.KFGZ.WI.Y.0024.000000T0000Z-071022T1900Z/ COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-EASTERN MOGOLLON RIM- WHITE MOUNTAINS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN... ASH FORK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER... PINETOP...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD...SEDONA 342 AM MST MON OCT 22 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE WIND ADVISORY. EXPECT NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH TODAY...WITH GUSTS AS HIGH AS 35 MPH. LOCALIZED GUSTS OVER 40 MPH ARE POSSIBLE THIS MORNING OVER THE HIGHER TERRAIN OF YAVAPAI COUNTY...HOWEVER...THE MAJORITY OF THE AREA WILL REMAIN BELOW CRITERIA. $$ AZZ015-221900- /O.CON.KFGZ.WI.Y.0024.000000T0000Z-071022T1900Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 342 AM MST MON OCT 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH WILL CONTINUE NEAR AND JUST SOUTH OF THE SAN FRANCISCO PEAKS THROUGH LATE THIS MORNING. WINDS WILL SLOWLY DECREASE THROUGH THE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 221727 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1027 AM MST MON OCT 22 2007 ...WINDS HAVE DECREASED OVER THE FLAGSTAFF AREA THIS MORNING... .THE STRONG NORTHEAST WINDS HAVE DECREASED BELOW ADVISORY CRITERIA OVER THE FLAGSTAFF AREA THIS MORNING. NORTHEAST 10 TO 20 MPH BREEZES WITH LOCAL GUSTS TO 30 MPH WILL CONTINUE ACROSS THE FLAGSTAFF AREA SOUTH OF THE SAN FRANSISCO PEAKS THROUGH THE DAY. AZZ015-221830- /O.CAN.KFGZ.WI.Y.0024.000000T0000Z-071022T1900Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 1027 AM MST MON OCT 22 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. STRONG WINDS HAVE DECREASED BELOW ADVISORY CRITERIA OVER THE FLAGSTAFF AREA THIS MORNING AND THE ADVISORY HAS BEEN CANCELLED. NORTHEAST 10 TO 20 MPH BREEZES WITH LOCAL GUSTS TO 30 MPH WILL CONTINUE ACROSS THE FLAGSTAFF AREA SOUTH OF THE SAN FRANSISCO PEAKS THROUGH THE DAY. THE HIGHEST WIND GUST AT THE FLAGSTAFF PULLIAM AIRPORT WAS 60 MPH. $$ MAS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 21, 9:30 AM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Oct 21, 9:30 AM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SUN OCT 21 2007 .SYNOPSIS...EXPECT MUCH COLDER AND WINDY CONDITIONS THROUGH TUESDAY...ALONG WITH MAINLY CLEAR SKIES. A WARMING TREND WILL DEVELOP BY THE MIDDLE OF THE WEEK...WITH TEMPERATURES RISING TO ABOVE NORMAL READINGS BY THE END OF THE WEEK. && .DISCUSSION...A VERY STRONG (1032 MB) AND DRY HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE WESTERN PORTIONS OF THE GREAT BASIN TODAY AND THEN EASTWARD INTO THE ROCKY MTN REGION ON MONDAY. THE AIRMASS ASSOCIATED WITH THIS HIGH PRESS IS DRY AND STABLE. THE SURFACE HIGH WILL RESULT IN NORTHWEST WINDS TODAY BECOMING NORTHEAST TOMORROW. WINDS WILL REMAIN BREEZY TO LOCALLY WINDY... ESPECIALLY OVER THE HIGHER TERRAIN OF THE MOGOLLON RIM. THIS SFC HIGH WILL USHER IN MUCH COOLER TEMPS TO THE REGION. MOS GUIDANCE TENDS TO WARM TEMPS TOO QUICKLY AS THE RIDGE DEVELOPS IN THIS TYPE OF SETUP. CURRENT FCST PACKAGE ALREADY HAS TAKEN THIS INTO ACCOUNT AND TEMPS THROUGH THE REMAINDER OF THE WEEK LOOK GOOD. THIS EFFECT IS MOST APPARENT FROM THE MOGOLLON RIM NORTHEAST TO THE FOUR CORNERS REGION. SOUTH OF THE RIM DOWNSLOPE FLOW WILL RESULT IN A SLIGHTLY QUICKER WARMUP OVER NRN GILA AND YAVAPAI COUNTIES. BY WEDNESDAY...THE RIDGE ALOFT AND SFC HIGH PRESSURE BOTH SHIFT FAR ENOUGH TO THE EAST TO ALLOW A SOUTHERLY FLOW TO DEVELOP. THE MAIN WARMUP WILL COMMENCE WITH THIS PATTERN SHIFT AND CONTINUE THROUGH THE END OF THE WEEK. LATE IN THE EXTENDED FCST PERIOD A STRONG CLOSED LOW DEVELOPS ALONG THE WEST COAST AND DROPS SOUTHWARD. PREVIOUS MODEL FCSTS SUGGESTED THAT THIS FEATURE WOULD MOVE ACROSS THE SOUTHWEST AND AZ BY THE WEEKEND. NEWER GFS AND ECMWF MODEL RUNS NOW SUGGEST THIS LOW WILL CLOSE OFF AND DRIFT SWWD AWAY FROM THE MAINLAND LEAVING AZ UNDER A RIDGE OF HIGH PRESSURE. PREVIOUS SHIFT REMOVED THE LOW POPS FROM THE WEEKND FCST PERIOD AND THIS LOOKS REASONABLE. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT WINDY CONDITIONS THROUGH MONDAY ACROSS NORTHERN ARIZONA WITH SUSTAINED SPEEDS OF 10-25 KTS AND GUSTS OF 25-35 KTS. WIND DIRECTION WILL BE FROM THE N-NE...WITH VFR CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && DB/41
Hazardous weather outlook, Oct 21, 2:00 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 200 PM MST SUN OCT 21 2007 UPDATED TO ADD WIND ADVISORY AZZ004>018-037>040-220700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 200 PM MST SUN OCT 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT VERY WINDY AND DRY CONDITIONS ACROSS THE REGION TODAY. A WIND ADVISORY HAS BEEN ISSUED FOR PORTIONS OF THE AREA FOR STRONG WINDS ALONG AND SOUTH OF THE MOGOLLON RIM FOR TONIGHT AND EARLY TOMORROW. SEE PHXNPWFGZ FOR DETAILS. A RED FLAG WARNING FOR DANGEROUS FIRE WEATHER CONDITIONS HAS BEEN ISSUED FOR PORTIONS OF THE AREA. SEE PHXRFWFGZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIND ADVISORY WILL BE IN EFFECT UNTIL 12 PM MST FOR STRONG WINDS ALONG AND SOUTH OF THE MOGOLLON RIM.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 5:00 AM MST | Red Flag Warning | FGZ | Coconino, Yavapai | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.